Originally Posted by BlueSky17
I'm having the EXACT SAME PROBLEM WITH REFLUX! I was on prilosec for 8 months (you can look at my posting to know a little more about my situation) and stopped it cold turkey because I was beginning to have side effects like blurred vision and vertigo, which was really scary. My family doc actually wanted to INCREASE the dosage, but that was a no no. I've been on 20 mg of pepcid a day, and it's been one month. Since I think the drastic reduction from ppi to h2 blocker (had to do all my own research on the subject) was harsh on my bowels, I'm increasing my dosage to 40 mg of pepcid a day tomorrow. Did you completely stop your ppi and just substitute with an h2 blocker as well? Please let me know Im so desperate at this point I just want to eat and drink whatever the hell I want again! All I had was a little heartburn and I didn't ask for this! Thanks,
If you have a chance to read over the entire thread you will see that this was a lengthy process of trial and error that took me many, many months. My rebound lasted for months. I did switch from the PPI to Zantac nearly cold turkey which is a regret I now have. Others have written here about how they went about weaning off from one to the other. I also tried many natural remediies such as DGL, Apple Cider Vinegar and others. Please take some time to look through the thread to get a sense of what to do.
Note of warning. You may never be able to eat and drink all you want again. My diet has been greatly altered in order to be able to live off the PPI. Not what you want to hear, I am sure.
Wishing you the best and a speedy recovery.